MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3341354
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Wrinkling (2613); No Code Available (3191)
Date of Event 09/09/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: rupture, cutaneous contour deformity.(b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old caucasian female patient underwent a revision breast reconstruction with a 610cc mentor memoryshape breast implant and experienced postoperative left-sided rupture and cutaneous contour deformity.A healthcare professional reported that the patient experienced radiation fibrosis, excess skin, and lipodystrophy.The patient had a consultation with a healthcare professional, and the diagnosis was confirmed via physical examination.As a result, the patient is scheduled to undergo bilateral removal and replacement with unspecified mentor gel breast implants on (b)(6) 2020.
 
Additional Manufacturer Narrative
On 11-nov-2020, the investigation on the suspected medical device was completed.Investigation summary: during visual evaluation of the device, no apparent damage or anomalies were observed.Leak testing was performed in accordance with the mentor procedures, and no leak sites were detected.After a thorough analysis, mentor was not able to confirm the reported event.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 16-oct-2020, mentor received additional information regarding the diagnosis of left-sided rupture.On 9-sep-2020, the patient's physician stated that a body scan performed on unspecified date indicated left-sided rupture.On 27-oct-2020, the mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.On 29-oct-2020, it was found that incorrect brand name was entered in d.1.Brand name on the initial report.The brand name is mentor memoryshape breast implant.The relevant field has been updated.Manufacturer's reference number: (b)(4).

Brand Name
MENTOR MEMORYSHAPE BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key10671167
Report Number1645337-2020-12883
Device Sequence Number2727445
Product Code FTR
UDI-Device Identifier00081317024255
UDI-Public00081317024255
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P060028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/30/2023
Device Model Number3341354
Device Catalogue Number3341354
Device Lot Number7579217
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2020
Initial Date Received by Manufacturer 09/22/2020
Supplement Date Received by Manufacturer10/16/2020
11/11/2020
Initial Report FDA Received Date10/13/2020
Supplement Report FDA Received Date11/05/2020
11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR